zbMATH — the first resource for mathematics

On regression representations of stochastic processes. (English) Zbl 0779.60058
Two types of so-called regression representations of a discrete time stochastic process \(X=(X_ n)_{n\in N}\) are developed. The one has the form \(X_ n=f_ n(X_ 1,\ldots,X_{n-1},U_ n)\), \(X_ 1=f_ 1(U_ 1)\), and is called Markov regression on \(X\) and the other is of the form \(X_ n=g_ n(U_ 1,\ldots,U_ n)\) and is called standard representation of \(X\) (on \((U_ n)_{n\in N})\). In both cases \((U_ n)_{n\in N}\) is assumed to be an i.i.d. sequence (the innovations) with \(U_ 1\) uniformly distributed on the interval \((0,1)\). Generalizing results of Ferguson (1967) and Skorokhod (1976) such representations are constructed for real valued processes. Under additional assumptions (e.g. \(X\) an \(m\)-dependent sequence or an \(m\)-Markov chain) the situation simplifies and so-called \((m+1)\)-block factor representations are derived. This gives reason to investigate the correspondence between both representations.
Reviewer: W.Schenk (Dresden)

60J10 Markov chains (discrete-time Markov processes on discrete state spaces)
28D05 Measure-preserving transformations
60G10 Stationary stochastic processes
Full Text: DOI
[1] Aaronson, J.; Gilat, D.; Keane, M., On the structure of one-dependent Markov shifts, (1990), preprint
[2] Aaronson, J.; Gilat, D.; Keane, M.S.; de Valk, V., An algebraic construction of a class of one-dependent processes, Ann. probab., 17, 128-143, (1989) · Zbl 0681.60038
[3] Ferguson, T.S., Mathematical statistics, () · Zbl 0153.47602
[4] Gandolfi, A.; Keane, M.; de Valk, V., Extremal two-correlations of two-valued stationary one-dependent processes, Probab. theory rel. fields, 80, 475-480, (1989) · Zbl 0638.60056
[5] Hanson, D.L., On the representation problem for stationary stochastic processes with trivial tail field, J. math. mech., 12, 293-301, (1963) · Zbl 0139.34405
[6] Pfeiffer, D., Einführung in die extremwertstatistik, (1989), Teubner Stuttgart
[7] Rachev, S.T.; Rüschendorf, L., A transformation property of minimal metrics, Theory probab. appl., 35, 131-137, (1990) · Zbl 0695.60020
[8] Rosenblatt, M., Remarks on a multivariate transformation, Ann. math. statist., 23, 470-472, (1953) · Zbl 0047.13104
[9] Rosenblatt, M., Stationary Markov chains and independent random variables, J. math. mech., 9, 945-949, (1960) · Zbl 0096.34004
[10] Rosenblatt, M., Addendum to: “stationary Markov chains and independent random variables”, J. math. mech., 11, 317, (1962)
[11] Rüschendorf, L., Stochastically ordered distributions and monotonicity of the OC-function of sequential probability ratio tests, Math. operationsforsch. statist. ser. statist., 12, 327-338, (1981) · Zbl 0481.62063
[12] Skorohod, A.V., On a representation of random variables, Theory probab. appl., 21, 628-631, (1976)
[13] de Valk, V., One-dependent processes, Dissertation, (1988), Delft Univ. of Technology Delft · Zbl 0661.60028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.